Switching to this medicine. I’ve been researching it and have read horror stories about the side effects. I’ve heard it’s worked but the side effects or terrible. Anyone on here taking this? What are/ were your side effects?
You are here
All the hair on my legs fell out. Thinned out a bit everyplace else (I have shaved my head for since before CML so that has never been an issue...). That's it. Ive tolerated it very well. My concentration and attention span might be a little affected by it but that could also life in 2021. I mean its not *good* for you but it saved my life, so...
Have been on it 8 years, currently in second month of a dose reduction. I really cant complain too much.
I have been taking it since Jan 2017 (almost 5 years). I am tolerating it pretty well. Had serious itching and rashes after first couple months but went way itself in 5-6 weeks . I took 10mg of Critrizine ( anti allergic drug) when I had the itiching and rashes which helped a lot to control . Beside that short period of itiching and rashes …I have not felt any other side effects. But One thing, two hour fasting time still sucks !!
I noticed a few posts about long term use causing problems but when i did an online search i can't find any scientific research to this effect. My haematoligist is of the opinion that unless there are intolerable side effects etc there is no need for a lower dose. My consultant is an expert in cml so if there is any proof of a problem that effects a significant amount of patients i am sure she would know about it.
Christine R, the longer you take a high TKI dosage, the greater the probability of suffering TKI induced side-effects; some of which may be permanent. It makes absolutely no sense to take more TKI, or any medication, for that matter, than needed.
After almost five years on Gleevec 400mg, before two years of gradual dosage reduction, leading to TFR, I ended up with.Peripheral Artery Disease (PAD), a permanent condition that makes getting around difficult. My oncologist was insistent that I stay on full dosage, despite my being in remission, and only relented when I said I was going to reduce my dosage despite her objections. Still, I paid a high price for not reducing my dosage earlier. Incidentally, the PAD didn't surface until I was well into dosage reduction.
TKIs are toxic medications and the less we take over the longterm the better off we are likely to be.
I would agree that there is no point taking more than is needed and i believe the recommendation on dosage of Nilotinib was reduced from 400mg twice a day to 300mg twice a day some years ago. i also understand your position due to the problems that you have but I am not aware that this is a wide scale problem with TKIs.
If I explain where I am coming from you may understand my view better. I was diagnosed back in 2003 when TKIs were not freely available on the nhs. NICE had not approved it and my nhs trust refused to pay for it. I was given a maximum life expectancy of 5 years. Luckily my private health insurance stepped in and paid for it and I will always be grateful for that. In my eyes i have been saved by TKIs and will take it for as long as my consultant says it is working. I realise most people on here have lived in an age where CML was never a death sentence so they may have a different view on the subject. I am glad to still be here and i have not great hope to ever be free of drugs.